Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Coming off (Sorry if this has been done before)

  1. #1
    Join Date
    Mar 2007
    Posts
    834

    Coming off (Sorry if this has been done before)

    Firstly I'm very sorry as I know there are hundreds of 'coming off' threads and I am sure I started one not too long ago myself but I am really struggling.

    I have been on Citalopram for 10 years! 20mg. Since I was 18. It is well and truely in my system. I have forgotten what it's like not to be on them.

    I know some people say they feel no problems when coming off but I am really really feeling it. This is physical too, not just increased anxiety.

    I tapered from 20 to 10. Then I have been cutting my 10s in half to make a crude 5mg. Then I started taking them every 2 or 3 days.

    I can't do any more than that! This is my 5th attempt of not taking anything for 5 days and I can't do it! I can't function. But I can't taper down any more!! The doctor already told me that 10 is a low dose.

    I have severe 'brain zaps'. I am constantly tired. Can't sleep at night. Feel dizzy. Don't feel comfortable leaving the house. Can't socialise. Feel extremely low.
    Several times I have had to leave what I am doing and go back home (shopping etc).
    I haven't yet got to the 6th day without having to take another tablet (or half tablet).
    I have never felt this way in my life, not even before I took the tablets. I have been feeling fine on the tablets in the last few years so thought it was time to start coming off.

    I feel trapped! I don't want to keep taking them! If someone told me this was going to happen then I would of never taken them!!

    I would go to the doctor but I'm scared to leave the house. Really don't know what to do. This is happening every time I try to stop!

    Please help!
    __________________
    "I'd Rather Live Than Live Forever"

  2. #2
    Join Date
    Aug 2012
    Posts
    496

    Re: Coming off (Sorry if this has been done before)

    Hey Steveo, I understand your frustration at wanting to come off them. I haven't been off any antidepressant for more than 3 months I think. Cutting the 10 mg tablets down to 5 is tricky....could you ask for liquid citalopram to be prescribed instead? Then you could taper down even more slowly.

    On my previous attempts at coming off, my doc suggested dropping a tablet a week, then eventually I would end up at every other day, and then ever two days etc....could you try this with the 5mg?

    Hopefully that may be of some help to you

  3. #3
    Join Date
    Mar 2007
    Posts
    834

    Re: Coming off (Sorry if this has been done before)

    I am already at 5mg every couple of days.
    Can I ask why you haven't been off the tablets for more than 3 months? How long have your symptoms lasted for?
    __________________
    "I'd Rather Live Than Live Forever"

  4. #4
    Join Date
    Aug 2012
    Posts
    496

    Re: Coming off (Sorry if this has been done before)

    Every attempt so far, after about 3 months my anxiety returns with avengence. Often coupled with something stressful going on in my life. Possibly the longest is 6 months, my latest was 3 months.

    I have suffered with my anxiety and depression for around 8 years now

  5. #5

    Re: Coming off (Sorry if this has been done before)

    I came off cit' eight weeks ago after being on 40mg for over three years. As I have written in earlier posts it was not easy but I did not want to be on medication for ever. Being on for ten years is a different matter. I think you should take a really long term approach to getting off, dropping very slowly over a long period of time, maybe taking at least a couple of years, but only when you are well enough to do so. Cit' worked for me and I felt confident enough that I was better to put up with the side effects. I've been lucky to be able to put all my focus on getting off, lots of exercise, yoga and meditation. Go carefully and do it slowly, good luck !!!

  6. #6
    Join Date
    Nov 2010
    Posts
    125

    Re: Coming off (Sorry if this has been done before)

    I've been on 60mg Cit for 3 years. I began tapering them down due to my new GP's advice. I got down to 20mg, but then kept forgetting to take them. I would go 3-4 days without, then start feeling dizzy and sick and having similar brain zips, so I would then take a tablet. Eventually I noticed that I hadn't taken a tablet for a fortnight, and decided not to take one unless I got those symptoms again, and 3 weeks later I still haven't had them. I think it's different for everyone, and the longer you have been on them, the longer it will take you to come off.

    I think the only advice I could really give is don't feel rushed. Obviously you want to come off them, but if rushing will leave you feeling worse then it isnt worth it. If taking them every 2-3 days is fine for now then give yourself time to settle into that routine before you add an extra day in. Its amazing that you feel able to come off them now so you should use that massive positive to help you through

  7. #7
    Join Date
    Mar 2007
    Posts
    834

    Re: Coming off (Sorry if this has been done before)

    Probably on my 7th day now of not taking any.
    It's not getting better. I've become badly agoraphobic. I can't move my eyes fast or else I'll get bad brain zaps and dizzyness.
    I never ever play computer games but I can't stop playing them at the moment as it's the only place I can be where I am away from my symptoms.
    I've never been this bad in my life. I feel trapped. Don't even feel I'm able to see a doctor about it but what are they going to do? Either re medicate me or not! I want to know how long this is going to last! I wish I was never on them for 10 years!! They are well and truely in my system.
    __________________
    "I'd Rather Live Than Live Forever"

  8. #8
    Join Date
    Nov 2010
    Posts
    125

    Re: Coming off (Sorry if this has been done before)

    I know it seems like the hardest thing in the world, but it does take a bit of time to let the side effects and withdrawel wear off. Have you tried something to take the edge off like rescue Remedies and such? When i came off mine, I was dizzy and kept getting jolting sensations. They didn't take too long to go, although occasionally I still get leg twitches.

    Your doctor can't force you to take medication, but if you do want to see a GP maybe take someone with you if you can and think it will help. It's a big decision and very brave to stop taking meds, you should be proud that you have come so far!

  9. #9

    Re: Coming off (Sorry if this has been done before)

    Hi Steveo

    I had all those symptoms you're experiencing and I was only on Citalopram for 18 months! I've been off since start of August and I'm absolutley fine now. I had the brain zaps if I moved my eyes fast, it felt my vision was lagging slightly behind my head! Those did take about three weeks on no Cit at all to wear off so you have to be patient. It sounds like computer games are a good method for you to forget about the withdrawal symptoms so I'd advise trying to relax and just give it time.

  10. #10
    Join Date
    Mar 2007
    Posts
    834

    Re: Coming off (Sorry if this has been done before)

    Thankyou for the replies.

    I'm on about my 8th or 9th day without them now and I'm not out of the woods yet.
    My biggest worry is wondering what a withdrawal symptom is and what I'm now like off tablets.
    My anxiety level is terrible and I can't cope in busy loud situations at the moment. All I want to do is sleep. My mood is all over the place.
    Being on the tablets for ten years, I can't really remember what I was like before I was on them.
    I want my brain back in the same condition it was in before this chemical nightmare.
    What other symptoms did you get apart from the brain zaps?
    __________________
    "I'd Rather Live Than Live Forever"

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Coming off
    By ScottyW in forum Citalopram / Celexa
    Replies: 5
    Last Post: 05-08-12, 23:29
  2. Just Coming Down...
    By quickman in forum Panic / Panic Attacks
    Replies: 4
    Last Post: 07-01-12, 02:40
  3. coming of CT - new here!
    By smoochie in forum Citalopram / Celexa
    Replies: 2
    Last Post: 08-12-09, 23:44
  4. im coming off
    By bubblefizz in forum Citalopram / Celexa
    Replies: 13
    Last Post: 24-05-09, 13:01
  5. Coming Off
    By Steph83 in forum Citalopram / Celexa
    Replies: 2
    Last Post: 08-01-09, 15:36

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •